Previous |  Up |  Next


Title: Locally realcompact and HN-complete spaces (English)
Author: Buhagiar, David
Author: Chetcuti, Emmanuel
Language: English
Journal: Commentationes Mathematicae Universitatis Carolinae
ISSN: 0010-2628 (print)
ISSN: 1213-7243 (online)
Volume: 48
Issue: 1
Year: 2007
Pages: 107-117
Category: math
Summary: Two classes of spaces are studied, namely locally realcompact spaces and HN-complete spaces, where the latter class is introduced in the paper. Both of these classes are superclasses of the class of realcompact spaces. Invariance with respect to subspaces and products of these spaces are investigated. It is shown that these two classes can be characterized by demanding that certain equivalences hold between certain classes of Baire measures or by demanding that certain classes of Baire measures have non empty support. It is known that a space is locally realcompact if and only if it is open in its Hewitt-Nachbin realcompactification; we give an external characterization of HN-completeness with respect to the Hewitt-Nachbin realcompactification. In addition, a complete characterization of products of these classes is given. (English)
Keyword: Baire measure
Keyword: realcompactness
Keyword: local realcompactness
Keyword: HN-completeness
MSC: 28C15
MSC: 54D45
MSC: 54D60
MSC: 54D99
idZBL: Zbl 1199.54157
idMR: MR2338833
Date available: 2009-05-05T17:01:38Z
Last updated: 2012-05-01
Stable URL:
Reference: [1] Arhangelskiĭ A.V.: On topological spaces which are complete in the sense of Čech.Vestnik Moskov. Univ. Ser. I Mat. Meh. (1961), 2 37-40 (Russian). MR 0131258
Reference: [2] Blair R.L., van Douwen E.: Nearly realcompact spaces.Topology Appl. 47 3 (1992), 209-221. Zbl 0772.54021, MR 1192310
Reference: [3] Buhagiar D., Chetcuti E., Dvurečenskij A.: Measure-theoretic characterizations of certain topological properties.Bull. Pol. Acad. Sci. 53 1 (2005), 99-109. Zbl 1113.28012, MR 2162757
Reference: [4] Čech E.: On bicompact spaces.Ann. Math. 38 (1937), 823-844. MR 1503374
Reference: [5] Dijkstra J.J.: Measures in topology.Master Thesis, Univ. of Amsterdam, 1977.
Reference: [6] Dykes N.: Generalizations of realcompact spaces.Pacific J. Math. 33 (1970), 571-581. Zbl 0197.19201, MR 0276928
Reference: [7] Engelking R.: General Topology.Heldermann, Berlin, 1989 (revised edition). Zbl 0684.54001, MR 1039321
Reference: [8] Frolík Z.: Generalizations of the $G_\delta$-property of complete metric spaces.Czechoslovak Math. J. 10 (1960), 359-379. MR 0116305
Reference: [9] Frolík Z.: A generalization of realcompact spaces.Czechoslovak Math. J. 13 (1963), 127-138. MR 0155289
Reference: [10] Gardner R.J., Pfeffer W.F.: Borel Handbook of Set-Theoretic Topology, Elsevier, 1984, pp.961-1043. Zbl 0593.28016, MR 0776641
Reference: [11] Gillman L., Jerison M.: Rings of Continuous Functions.Springer, New York, 1976. Zbl 0327.46040, MR 0407579
Reference: [12] Hart K.P., Nagata J., Vaughan J.E. (Eds.): Encyclopedia of General Topology.Elsevier Science Publishers B.V., Amsterdam, The Netherlands, 2004. Zbl 1059.54001, MR 2049453
Reference: [13] Hewitt E.: Linear functionals on spaces of continuous functions.Fund. Math. 37 (1950), 161-189. Zbl 0040.06401, MR 0042684
Reference: [14] Isiwata T.: On locally Q-complete spaces, I, II, and III.Proc. Japan Acad. 35 (1959), 232-236, 263-267, 431-434. MR 0107220
Reference: [15] Mack J., Rayburn M., Woods G.: Lattices of topological extensions.Trans. Amer. Math. Soc. 189 (1972), 163-174. MR 0350700
Reference: [16] Nagata J.: Modern General Topology.Elsevier Science Publishers B.V., Amsterdam, The Netherlands, 1985, Second revised edition. Zbl 0598.54001
Reference: [17] Rice M.D., Reynolds G.D.: Weakly Borel-complete topological spaces.Fund. Math. 105 (1980), 179-185. Zbl 0435.54033, MR 0580580
Reference: [18] Sakai M.: A new class of isocompact spaces and related results.Pacific J. Math. 122 1 (1986), 211-221. Zbl 0592.54025, MR 0825232
Reference: [19] Weir M.: Hewitt-Nachbin Spaces.North Holland Math. Studies, American Elsevier, New York, 1975. Zbl 0314.54002, MR 0514909


Files Size Format View
CommentatMathUnivCarolRetro_48-2007-1_9.pdf 240.2Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo